Alert archive / Florida / Special Marine Warnings in 2011
Special Marine Warning 21, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Jan 17, 2011, 4:25 PM EST. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 17, 2011, 4:25 PM EST (21:25 UTC)
- Expired
- Jan 17, 2011, 5:30 PM EST
- In force
- 65 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Key West radar (KBYX), 43 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 17, 4:50 PM EST | TSTM WND GST 50 | Wnw Key West, FL | A WIND GUST OF 43 KNOTS...OR 50 MPH...FROM THE WEST NORTHWEST WAS REPORTED BY A PRIVATE WEATHER INSTRUMENT AT THE UNITED STATES COAST GUARD STATION. THE WIND GUST WAS IN ASSOCIATION WITH A PASSING SQUALL LINE. |
| Jan 17, 4:52 PM EST | TSTM WND GST 47 | Key West, FL | A WIND GUST OF 41 KNOTS...OR 47 MPH...FROM THE NORTHWEST WAS RECORDED AT THE NATIONAL WEATHER SERVICE OFFICE IN KEY WEST IN ASSOCIATION WITH A PASSING SQUALL LINE. |
| Jan 17, 4:53 PM EST | TSTM WND GST 41 | Key West, FL | A WIND GUST OF 36 KNOTS...OR 41 MPH...WAS REPORTED BY A PRIVATE WEATHER INSTRUMENT LOCATED AT THE HORACE OBRYANT MIDDLE SCHOOL IN KEY WEST IN ASSOCIATION WITH A PASSING SQUALL LINE. |
| Jan 17, 4:54 PM EST | TSTM WND DMG | Key West, FL | ELECTRICAL LINES WERE REPORTED DOWN BY A MEMBER OF THE PUBLIC NEAR THE INTERSECTION OF SIMONTON AND FLEMING ST IN THE CITY OF KEY WEST. |
| Jan 17, 5:16 PM EST | TSTM WND DMG | Key West, FL | ELECTRICAL LINES CONFIRMED DOWN AT THE 1600 BLOCK OF SEMINARY STREET IN THE CITY OF KEY WEST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 9.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 672 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
281
WHUS52 KKEY 172125
SMWKEY
GMZ032-033-054-074-075-172230-
/O.NEW.KKEY.MA.W.0021.110117T2125Z-110117T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
425 PM EST MON JAN 17 2011
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60
NM...
COASTAL WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST
OUT 20 NM...
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM...
GULF SIDE OF THE LOWER KEYS OUT 20 NM...
* UNTIL 530 PM EST
* AT 420 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS FROM
38 NAUTICAL MILES NORTH OF SMITH SHOAL LIGHT TO 42 NAUTICAL MILES
SOUTH OF TWENTY-EIGHT FOOT SHOAL LIGHT...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 40 KNOTS...ROUGH
SEAS...DANGEROUS LIGHTNING...AND VERY POOR VISIBILITY IN HEAVY
RAIN...AND POSSIBLE WATERSPOUTS. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THREATENING WEATHER HAS PASSED.
&&
LAT...LON 2554 8181 2553 8161 2534 8148 2511 8148
2511 8133 2467 8131 2356 8165 2358 8262
2451 8219 2558 8207 2562 8192
TIME...MOT...LOC 2124Z 257DEG 25KT 2535 8195 2453 8209
2374 8246
$$
BWC1 follow-up statement
749
FZUS72 KKEY 172153
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
453 PM EST MON JAN 17 2011
GMZ032-033-054-074-075-172230-
/O.CON.KKEY.MA.W.0021.000000T0000Z-110117T2230Z/
453 PM EST MON JAN 17 2011
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 530 PM EST...
FOR THE FOLLOWING AREAS...
WATERS FROM KEY WEST TO 20 NM WEST OF DRY TORTUGAS NORTH 20 NM AND
SOUTH 60 NM....
WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60
NM...
COASTAL WATERS FROM THE WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT
20 NM...
WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM...
GULF SIDE OF THE LOWER KEYS OUT 20 NM...
AT 449 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS FROM 31
NAUTICAL MILES WEST OF HIGHLAND POINT TO 40 NAUTICAL MILES SOUTH OF
TWENTY-EIGHT FOOT SHOAL LIGHT...MOVING EAST AT 25 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MARINERS CAN EXPECT GUSTY WINDS IN EXCESS OF 40 KNOTS...ROUGH
SEAS...DANGEROUS LIGHTNING...AND POSSIBLE WATERSPOUTS...AND VERY
POOR VISIBILITY IN HEAVY RAIN. BOATERS SHOULD SEEK SAFE HARBOR
IMMEDIATELY...UNTIL THREATENING WEATHER HAS PASSED.
YOU MAY REPORT SEVERE MARINE WEATHER DIRECTLY TO THE NATIONAL WEATHER
SERVICE BY CALLING 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.
&&
LAT...LON 2554 8181 2553 8161 2534 8148 2511 8148
2511 8133 2467 8131 2356 8165 2358 8262
2451 8219 2558 8207 2562 8192
TIME...MOT...LOC 2152Z 257DEG 25KT 2539 8174 2457 8188
2378 8225
$$
BWCWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Jan 17, 4:00 PM EST, 25 minutes earlier.
Area forecast discussion, Jan 17, 4:00 PM EST, 25 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 400 PM EST MON JAN 17 2011 ...TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM EST... .DISCUSSION...IN THE MID AND UPPER LEVELS...LATEST 700-200 MB STREAMLINE ANALYSIS OVERLAID ON TOP OF IR AND WATER VAPOR SATELLITE IMAGERY AS OF 200 PM...DEPICT THE SOUTHERN END OF A SHARP SHORTWAVE TROUGH AXIS ORIENTED FROM NEAR NEW ORLEANS SOUTHWEST TO THE BAY OF CAMPECHE...WITH A CLEARLY DELINEATED IDENTIFIABLE DISTURBANCE OVER THE SOUTHEASTERN GULF OF MEXICO. THIS POSITION IS OF COURSE ON THE LOWER RIGHT SIDE OF THE SHORTWAVE TROUGH(WHERE BEST SYNOPTIC LIFT AND UPPER DIVERGENCE IS NOW PRESENT)...WHICH IS ALSO JUST TO THE WEST OF THE KEYS ATTM. AS MENTIONED ABOVE...THE SEVERE STORMS FORECAST CENTER ISSUED A TORNADO WATCH SHORTLY BEFORE NOON ACROSS SOUTH FLORIDA AND THE KEYS THROUGH 700 PM EST. WE PERFORMED AN 18Z SPECIAL RELEASE WHICH STILL REVEALED SUFFICIENT SPEED AND DIRECTIONAL SHEAR PRESENT IN THE LOWER TO MID TROPOSPHERE IN ADVANCE OF THE TROUGH AXIS...WITH A MODERATE LEVEL OF PWAT(PRECIPITABLE WATER) AT 1.48 INCHES OR ALMOST 1.50 INCHES. THE 18Z SOUNDING ALSO INDICATED AMPLE BUOYANCY WITH 1640 JOULES/KILOGRAM AND SRH (STORM RELATIVE HELICITY) OF 183 METERS SQUARED/ SECOND SQUARED. AS A RESULT...CONDITIONS REMAIN CONDUCIVE THROUGH THE EARLY EVENING HOURS FOR BOTH ISOLATED TORNADOES AND/OR ISOLATED SEVERE THUNDERSTORMS DELIVERING WIND GUSTS OVER 50 KNOTS AND SMALL HAIL. KEEP TUNED TO NOAA WEATHER RADIO. .CURRENTLY...ATTM...AS OF 230 PM...RADAR HAS ALREADY DETECTED A MULTITUDE OF SUPERCELL EXHIBITING GOOD LOWER LEVEL RATION THROUGHOUT THE MORNING HOURS AND INTO THIS AFTERNOON. THOUGH MOST OF THE STRONGER THUNDERSTORMS AND HEAVY RAIN HAVE IMPACTED PORTIONS OF THE MIDDLE AND UPPER KEYS...THE SOLAR HEATING GIVEN THE AFOREMENTIONED THERMODYNAMIC PARAMETERS HAVE JUST NOW ENABLED DEVELOPMENT OF A POTENT LOOKING LINE OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS...(WITH DECENT HAILCORES) NOW HEADING EASTWARD TOWARDS THE DRY TORTUGAS. OTHER SHOWERS AND THUNDERSTORMS ARE POPPING UP WITHIN 50 NM SOUTH THROUGH SOUTHWEST OF THE LOWER KEYS ATTM. .SHORT TERM...TONIGHT...AS MENTIONED ABOVE...SUFFICIENT LOWER LEVEL SHEAR AND BUOYANCY WILL ALLOW FOR THE CHANCE OF SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND GUSTS IN EXCESS OF 50 KNOTS. IN ADDITION...A TORNADO WATCH CONTINUES THROUGH 7 PM EST FOR THE CONTINUED RISK FOR VIOLENT WATERSPOUTS IN THE NEARSHORE WATERS AND TORNADOES ACROSS THE KEYS ISLAND CHAIN. AFTER SUNSET THE MAIN UPPER DISTURBANCE WITH THE TROUGH AND ITS ASSOCIATED LOW TO MIDDLE LEVEL SURFACE LOW REFLECTION NOW OVER THE EASTERN GULF WILL DART NORTHEASTWARD TOWARDS NORTH FLORIDA...AND THEN OFF OF THE CAROLINA COAST BY MIDNIGHT. AS A RESULT...THE SYNOPTIC SUPPORT WILL GRADUALLY WANE THIS EVENING...BUT WILL KEEP A SLIGHT CHANCE IN FOR THUNDERSTORMS UNTIL MIDNIGHT. THEREAFTER...AS THE LOW PRESSURE MOVES QUICKLY NORTHEAST IT WILL LEAVE BEHIND A WEAK SURFACE FRONTAL BOUNDARY. THIS WILL ALLOW FOR WINDS TO DROP DOWN QUICKLY AFTER MIDNIGHT. THE SURFACE BOUNDARY MAY STILL PROVIDE ENOUGH LIFT FOR JUST ISOLATED SHOWERS NEAR THE KEYS AND ADJOINING WATERS AFTER MIDNIGHT. TUESDAY...ALTHOUGH THE MID-LEVELS WILL DRY OUT AND STABILIZE DRAMATICALLY ON TUESDAY AND TUESDAY NIGHT...THE ABOVE MENTIONED LOW LEVEL SURFACE BOUNDARY WILL LIKELY REMAIN IN CLOSE PROXIMITY TO THE KEYS. GIVEN A WARM SOUTHWEST FLOW AHEAD OF THIS STALLED TROUGH...TEMPERATURES SHOULD RISE WELL INTO THE UPPER 70S OR POSSIBLY REACHING 80 DEGREES ON TUESDAY. TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...MIDDLE AND UPPER LEVELS WILL REMAIN BROADLY CYCLONIC TO MOSTLY ZONAL THROUGH THE PERIOD...BUT SUBSTANTIAL MID LEVEL DRYING WILL NOT ALLOW FOR MEASURABLE RAINFALL. A VERY WEAK PRESSURE PATTERN WILL DEVELOP AS THE FRONTAL SYSTEM STALLS OUT NEAR THE KEYS. AS A RESULT...WINDS WILL BE LIGHT AND VARIABLE OVER THE KEYS AND ADJOINING WATERS. GIVEN A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND HUMIDITY VALUES OVER THE KEYS AND ADJOINING WATERS...THERE IS CONCERN FOR FORMATION OF LOWER CLOUDS AND/OR DENSE FOG. TEMPERATURES COULD BE TRICKY AS WELL...AND MAY ONLY RISE INTO THE LOWER 70S DURING WEDNESDAY IF LOW CLOUDS AND FOG MOVE IN DURING THE NIGHT AND STICK AROUND DURING THE MORNING. HAVE MAINTAINED THE CHANCE FOR UNMEASURABLE RAIN. THURSDAY AND THURSDAY NIGHT...A LIGHT TO GENTLE EAST TO SOUTHEAST FLOW TO ENSUE AS A WEAK RIDGE BUILDS ACROSS SOUTH FLORIDA. THIS WOULD MIX OUT ANY CHANCE FOR FOG...AND DAYTIME HIGH AND LOW TEMPERATURES WOULD REACH ABOVE OR SLIGHTLY ABOVE NORMAL LEVELS. ON FRIDAY THROUGH SATURDAY...BOTH THE EC AND THE GFS DETAIL ANOTHER MID TO UPPER DISTURBANCE MOVING ACROSS SOUTH FLORIDA AND THE KEYS LATE IN THE DAY FRIDAY IN THE UPPER LEVELS. THIS IS INDICATED BY INCREASING MID LEVEL OMEGA AND POSITIVE VORTICITY ADVECTION. THIS...GIVEN 12Z NAM AND GFS MODEL FORECAST SOUNDINGS INDICATING INCREASING MOISTURE FRIDAY NIGHT AND SATURDAY...WITH PWAT BETWEEN 1.50 AND 1.75 INCHES...SO HAVE INCLUDED ISOLATED THUNDER IN THE FORECAST FOR THOSE TWO PERIODS. SATURDAY NIGHT THROUGH MONDAY...MODEL RUNS ARE TRYING TO BRING A COLD FRONT THROUGH THE KEYS SATURDAY NIGHT...WITH COOLER AND DRIER CONDITIONS ON SUNDAY AND MONDAY. GIVEN THAT THE MODELS HAVE BEEN SLOW TO MOVE THIS FRONT OUT ON PREVIOUS RUNS...WILL KEEP ONLY SLIGHT CHANCE FOR RAIN IN THE FORECAST WITH TEMPERATURES IN THE MID 70S...UNTIL BETTER CONSISTENCY WITH THIS IS REALIZED/ && .MARINE...MARINERS NEED TO TUNE INTO NOAA WEATHER RADIO BEFORE VENTURING OUT AS THERE ARE ACTIVE MARINE WARNINGS IN PLACE ACROSS MUCH OF THE MARINE DISTRICT LATE THIS AFTERNOON. THUNDERSTORMS CONTAINING STRONG/SEVERE WINDS IN EXCESS OF 50 KNOTS AS WELL AS A POSSIBLE VIOLENT WATERSPOUT WILL CONTINUE TO BE A DISTINCT POSSIBILITY UNTIL ABOUT 700 PM. I AS THE MAIN LOW PRESSURE AREA EXITS QUICKLY NORTHEAST TONIGHT...WINDS AND SEAS WILL LET DOWN THIS EVENING. LIGHT TO GENTLE SOUTHWEST WINDS ON TUESDAY WILL BECOME LIGHT AND VARIABLE WINDS UNTIL WEDNESDAY NIGHT. AREAS OF FOG AND LOW CLOUDS MAY BUILD IN AGAIN TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. WINDS BECOME GENTLE SOUTHEASTERLY ON THURSDAY AND THURSDAY NIGHT AS A WEAK RIDGE BUILDS TO THE NORTH GENTLE SOUTHEAST WINDS EXPECTED THURSDAY AND FRIDAY UNTIL THE NEXT FRONT APPROACHES SATURDAY. STAY ABREAST OF THE IMPENDING WEATHER SITUATION THIS EVENING AND THE POSSIBILITY OF FOG IMPACTS BY BY MIDWEEK BY REMAINING TUNED INTO NOAA WEATHER RADIO. MARINERS SHOULD CHECK THE LATEST MARINE FORECASTS...WARNINGS AND STATEMENTS. && .AVIATION...A SQUALL LINE WILL MOVE EASTWARD THROUGH THE FLORIDA KEYS BETWEEN 21-24Z...BRINGING A PERIOD OF IFR CONDITIONS...LIGHTNING...AND LOCAL WIND GUSTS EXCEEDING 30KT. THEREAFTER...A FEW HOURS OF MVFR CONDITIONS IN OVERCAST CONDITIONS AND LIGHT RAIN WILL PREVAIL BEFORE GRADUAL CLEARING ENSUES WITH VFR CONDITIONS AFTER 17/02Z. && .CLIMATE... ON THIS DATE IN KEYS WEATHER HISTORY...IN 1922...0.98 INCHES OF RAINFALL WAS RECORDED AT KEY WEST. THIS SET THE DAILY RAINFALL RECORD AT KEY WEST FOR JANUARY 17TH...A RECORD THAT STOOD FOR 88 YEARS. THROUGH 11Z...THE KEY WEST INTERNATIONAL AIRPORT ALREADY RECORDED 1. INCHES OF RAINFALL...THUS ESTABLISHING A NEW DAILY RAINFALL RECORD AT KEY WEST FOR JANUARY 17TH. .PRELIMINARY POINT TEMPS/POPS... KEY WEST 69 79 66 75 66/ 60 10 - - - MARATHON 69 80 66 75 67/ 60 10 - - - && .KEY WATCHES/WARNINGS/ADVISORIES...ACTIVE SHORT TERM FL...TORNADO WATCH TILL 7 PM FLORIDA KEYS AND NEARSHORE GULF AND ATLANTIC WATERS AS WELL AS FLORIDA BAY GM...NONE. && PUBLIC/MARINE/GRIDS...........................FUTTERMAN AVIATION/NOWCASTS/WARNINGS/STATEMENTS.........KASPER DATA ACQUISITION/UPPER AIR/MEDIA...................ROSS/FUENTES VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Jan 17, 11:44 AM EST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 1144 AM EST MON JAN 17 2011 FLZ076>078-GMZ031>033-052>054-072>075-180000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT- OCEAN REEF TO CRAIG KEY OUT 20 NM- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM- WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM- OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT- WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT- KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM- 1144 AM EST MON JAN 17 2011 ..TORNADO WATCH 5 IS IN EFFECT THROUGH 7 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A DEVELOPING LOW PRESSURE CENTER OVER THE NORTHEASTERN GULF OF MEXICO...IN COMBINATION WITH THE PRESENCE OF A STRENGTHENING SUBTROPICAL JET STREAM OVERHEAD...WILL RESULT IN NUMEROUS SHOWERS AND SCATTERED THUNDERSTORM DEVELOPMENT THROUGH THE AFTERNOON HOURS ACROSS THE FLORIDA KEYS ISLAND CHAIN AND ADJACENT NEARSHORE AND OFFSHORE COASTAL WATERS. IN ADDITION...A FEW STRONG THUNDERSTORMS ARE POSSIBLE...WITH THE PRIMARY HAZARDS BEING THE POSSIBILITY OF ISOLATED TORNADOES OVER THE FLORIDA KEYS AND WATERSPOUTS ACROSS THE FLORIDA BAY...AS WELL AS ACROSS THE NEARSHORE GULF AND ATLANTIC WATERS. SOME STRONG THUNDERSTORMS WILL DELIVER WIND GUSTS BETWEEN 40 AND 50 MPH...AND DANGEROUS CLOUD TO SURFACE LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER TODAY. HOWEVER...SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. DAF
In the hours before
Local storm report, Jan 17, 1:55 PM EST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
155 PM EST MON JAN 17 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 AM TSTM WND DMG 3 ENE MARATHON 24.73N 81.03W
01/17/2011 MIDDLE KEYS IN MON FL LAW ENFORCEMENT
AT 1106 EST...MONROE COUNTY SHERIFFS OFFICE REPORTED A
TELEVISION CABLE LINE DOWN AND BLOCKING THE ROAD AT 112TH
STREET OCEAN IN MARATHON.
&&
KASPERSpecial weather statement, Jan 17, 4:16 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KEY WEST FL 416 PM EST MON JAN 17 2011 FLZ078-172215- MONROE/LOWER KEYS FL- 416 PM EST MON JAN 17 2011 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR LOWER KEYS IN MONROE COUNTY FOR STRONG THUNDERSTORM WIND GUSTS VALID UNTIL 515 PM EST... AT 412 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS NEAR THE MARQUESAS KEYS EXTENDING BEYOND 40 MILES TO THE NORTH TO 40 MILES TO THE SOUTH...MOVING EAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KEY WEST...BOCA CHICA...BIG COPPITT KEY...MIDDLE TORCH KEY...BAY POINT...UPPER SUGARLOAF KEY...SUMMERLAND KEY AND SUGARLOAF KEY THROUGH 515 PM EST. GUSTY WINDS TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN KEY WEST DIRECTLY AT 3 0 5...2 9 6...1 3 1 6...EXTENSION 3. BWC
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 11:13 PM EST | Special Marine Warning | KEY | 35 min | |
| Jan 17, 12:30 AM EST | Special Marine Warning | KEY | 60 min | |
| Jan 17, 1:31 AM EST | Special Marine Warning | KEY | 59 min | |
| Jan 17, 2:32 AM EST | Special Marine Warning | KEY | 58 min | |
| Jan 17, 6:19 AM EST | Special Marine Warning | KEY | 26 min | |
| Jan 17, 6:44 AM EST | Special Marine Warning | KEY | 31 min | |
| Jan 17, 8:35 AM EST | Special Marine Warning | KEY | 40 min | |
| Jan 17, 9:17 AM EST | Special Marine Warning | KEY | 58 min | |
| Jan 17, 9:54 AM EST | Severe Thunderstorm Warning | KEY | Monroe | 24 min |
| Jan 17, 10:13 AM EST | Special Marine Warning | KEY | 62 min | |
| Jan 17, 11:06 AM EST | Special Marine Warning | KEY | 54 min | |
| Jan 17, 11:56 AM EST | Special Marine Warning | KEY | 64 min | |
| Jan 17, 1:58 PM EST | Special Marine Warning | KEY | 62 min | |
| Jan 17, 2:52 PM EST | Special Marine Warning | KEY | 53 min | |
| Jan 17, 3:38 PM EST | Special Marine Warning | KEY | 51 min | |
| Jan 17, 5:27 PM EST | Special Marine Warning | KEY | 63 min | |
| Jan 17, 5:30 PM EST | Special Marine Warning | KEY | 60 min | |
| Jan 17, 6:29 PM EST | Special Marine Warning | KEY | 61 min | |
| Jan 17, 6:33 PM EST | Special Marine Warning | KEY | 57 min |
Nearby
Special Marine Warnings in Florida, 2011Every special marine warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.